Question on Antivirals am I supposed to be this tired?

Discussion in 'Fibromyalgia Main Forum' started by anches, Sep 8, 2006.

  1. anches

    anches New Member

    Hi! I've been reading all your posts for everyone who's been trying the antivirals the last few months, and keeping up with the studies on them, and it seemd like they were giving people more energy. So last time I went to my doctor, about 2 weeks ago, I said I wanted to try them. She put me on Famvir. But ever since I started taking them I've been even more tired than I was before. Also on the side affects it listed diarhia. But I got really constipated. Do you think this means they're not working for me? Or do I just need to give it more time? Did you guys get tired at first before they gave you energy too? I'd appreciate any comments from anyone who "been there", thanks!
  2. anches

    anches New Member

    Are you on Valcyte?
    If I am tired because it is killing viruses then I'll stay on it but if it is just a side affect I'd rather switch to maybe what you're on. It's really expensive too.
    I did do a search, looks like a lot of people got tired on Famvir.
    Thank you for replying!
  3. mrdad

    mrdad New Member


    Just a thought. Maybe your problem(s) aren't caused by
    a Virus.(??) Did the Doc do any testing for the garden
    variety viruses?

    Hope you feel better!
    MRDAD
  4. anches

    anches New Member

    No, you're right, that's a problem, I wasn't tested. We always just thought viruses have been a problem with me because I've had so many -

    Epstein Barr, viral Meningitis, chronic sinusitis, ear and respitory infections that don't respond to ABX.

    I moved from Virginia to Arizona because I feel better out here in the dry climate.

    But since joining this board last July I got interested in the people taking the antivirals so thought I would give it a try.

    I tested positive for Micoplasma Fermentens and took Doxycyclons? for a few months until I broke out in a horrible rash and had to get off it.

    Later I found out I should have taken it with Nystatin. Benadryl cleared up the rash though.

    Anyway thanks for your response!
  5. anches

    anches New Member

    with the 80%.

    Wow, you've really worked hard at this. I'm so sorry you just go around in cycles so hard. But you are very helpful and encouraging to everyone on this board.

    Thank you, Carla!
  6. Mikie

    Mikie Moderator

    In some people, the AV will make a big killoff and make them feel worse, a Herx Reaction, and then they will feel really well. In others, they feel well almost immediately. I did when I first took the Famvir; in fact, I went into a complete, but temporary, remission for a while. Other people will just feel more tired as the chronic viral pathogens are riled up by the AV. You could certainly try stopping them, with your doc's OK, of course, to see what happens. Sometimes, when you stop, the immune system gears up on its own and does a big killoff. Pulsing on and off anything which kills pathogens can be the most effective appraoch.

    The transfer factors which target specific pathogens seem to me to be even more effective than the AV's. They do cause a big immune response as they train the immune system to recognize the pathogens and kill them.

    Are you having any other symptoms besides increased fatigue? Are your lymph nodes more swollen, do you have headaches, do you have a sore throat, or feel like you have the flu? If so, it could well be an immune response as the body does battle with the bugs.

    Good luck.

    Love, Mikie

    BTW, many of us have chronic bacterial and/or fungal infections but if we have any chronic infections, we are very likely to have ongoing reactivation of the Herpes Family of Viruses. The usual suspects are HHV-6 (which is very difficult to control with AV's; the TF's work better), CMV, and EBV.
    [This Message was Edited on 09/08/2006]
  7. ldbgcoleman

    ldbgcoleman New Member

    i absolutely felt worse before I got better. I felt like I had the flu for a week or so and then gradually started feeling better. I went through Famvir and Doxy for almost 8 months. Now I am doing great. Check out my picture on my profile. The antiviral treatment was the turning point for me. hang in there feeling worse is very common! Good Luck Lynn
  8. mrdad

    mrdad New Member

    Just read your Bio. and I believe you are going to like
    Arizona! The weather will be much different from Virginia
    and your children will be able to involve themselves in
    lots of healthy outdoor activies!

    Anyway, I'm also inquiring with my young Doc about anti-
    virals. I had Mono in Grad School and had to drop out
    for awhole semester. Energy level never really the same
    but not totally convinced it is my problem. Dr. Montoya
    at Stanford I understand is involved or soon to be in
    a study on CFS and Valcyte. I know a gentleman who had
    about 70% improvement after having had it for 20 yrs.
    under Montoya's protocol. Don't know how he is doing now.

    Have you considered Lyme or a persistant bacterial in-
    fection? Well, hope you can find some "definition" and
    will be doing better soon.

    Good weekend, ' "K"?
    MRDAD
    [This Message was Edited on 09/08/2006]

[ advertisement ]